Tuesday, January 27, 2009

Sexual trauma haunts female vets leading to mental health problems


Sexual trauma haunts female vets who then have more mental health and substance abuse issues according to a report in Reuters HealthDay on 10/28/08. Here is a snippet of that article:

Shedding light on the challenges facing women in the military, a new study shows that more than one in seven female Iraq and Afghanistan veterans seeking VA medical care reported experiencing sexual trauma during their service.

Veterans who reported sexual trauma, such as rape and threatening sexual harassment, were three times more likely to be diagnosed with a mental illness such as depression or post-traumatic stress disorder.

"These mental health conditions are getting recognized, diagnosed and treated," said study co-author Joanne Pavao, a researcher with the VA Palo Alto Health Care System's National Center for Post-Traumatic Stress Disorder, in California.

Pavao and her colleagues analyzed the records of 89,960 Iraq and Afghanistan veterans who sought medical care in the VA health-care system between Oct. 1, 2001, and Oct. 1, 2006. They were expected to present their findings Tuesday in San Diego at the American Public Health Association's annual meeting.

A total of 1,849 women -- 14.5 percent -- reported experiencing sexual trauma during their service; 471 men -- 0.6 percent -- said they'd experienced sexual trauma.


It is not unusual for women with substance abuse problems to have been victims of sexual abuse. This is why GCASA offers specialized treatment for women in both its clinics, and in Residential Services.

2 comments:

Dr. Bella UK said...

Sexual problems are common now a days in both men as well as women. In a survey, 43 percent of women and 31 percent man reported some sexual problem. Sexual problems are many hence treatment depends upon the cause of the problem. Its best to see a doctor if one is suffering from any type of sexual problem. http://www.viagrathunder.com

mtpkrth said...

Viagra is not without side effects and some of them include headaches, stomach upset, flushing, and sweating. Viagra has also been reported to cause blurred vision in some cases and in some rare cases it has also been blamed for temporary blindness hence one should never buy viagra or related medicines without a doctor prescription.